Harold Z. Friedman, MD; Scot F. Goldberg, MD; Andrew M. Hauser, MD; William W. O'Neill, MD
Dipyridamole-thallium 201 cardiac imaging is a sensitive and specific test for detecting coronary artery disease in patients unable to exercise effectively (1-3). Minor side effects from dipyridamole administration are common; however, morbidity is rare, and death has never been reported.
A 77-year-old woman was hospitalized for increasingly severe, atypical chest pain. Her medical history showed hypertension and calf claudication. The results of recent echocardiographic study had shown concentric left ventricular hypertrophy, with normal contractility and aortic valve thickening. The peak aortic gradient was 20 mm Hg by Doppler study. Physical examination showed bilateral carotid bruits and fine bibasilar rales. Heart
Friedman HZ, Goldberg SF, Hauser AM, O'Neill WW. Death with Dipyridamole-Thallium Imaging. Ann Intern Med. 1988;109:990–991. doi: 10.7326/0003-4819-109-12-990
Download citation file:
Published: Ann Intern Med. 1988;109(12):990-991.
Copyright © 2018 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use